Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 6, NWS Milwaukee, WI

April 10, 2015Lake County, Illinois; Kenosha County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Apr 10, 2015, 9:25 PM CDT for Lake County, Illinois; Kenosha County, Wisconsin. It took effect at Apr 11, 2015, 10:00 AM CDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 9:25 PM CDT (02:25 UTC)
In effect from
Apr 11, 2015, 10:00 AM CDT
Expired
Apr 14, 2015, 7:00 AM CDT
In force
69 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WGUS43 KMKX 110225
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT FRI APR 10 2015

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...Illinois...

  Fox River Near New Munster AFFECTING Kenosha and Lake Counties


&& 
WIC059-ILC097-111425-
/O.NEW.KMKX.FL.W.0006.150411T1500Z-150414T1200Z/
/NMSW3.1.ER.150411T1500Z.150412T1200Z.150414T0600Z.UU/
925 PM CDT FRI APR 10 2015

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Fox River Near New Munster.
* At  9:00 PM Friday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 11.5 feet by Sunday morning.the river will
  fall below flood stage by early Tuesday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the 
  Town of Salem, Village of Silver Lake, and Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
New Munster     11.0  10.0  10.40 09 PM 04/10  11.4 11.5 11.1 10.6

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.40  09 PM 04/10    2.50      11.50 07 AM 04/12

...Below is predicted 24 hour precipitation information for 
the listed sites...

(nmsw3)  6-hour precipitation amounts (in.)
New Munster: 6 pm-midn   0.00
New Munster: midn-6 am   0.00
New Munster: 6 am-noon   0.00
New Munster: noon-6 pm   0.00

$$
2 follow-up statements
874 
WGUS83 KMKX 111008
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT SAT APR 11 2015

...The flood warning continues for the following rivers in 
Wisconsin...Illinois...
 
  Fox River Near New Munster AFFECTING Kenosha and Lake Counties 
 

&& 
WIC059-ILC097-112208-
/O.EXT.KMKX.FL.W.0006.150411T1627Z-150414T1200Z/
/NMSW3.1.ER.150411T1627Z.150412T1200Z.150414T0600Z.UU/
508 AM CDT SAT APR 11 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  4:00 AM Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 11.5 feet by tomorrow morning.the river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the 
  Town of Salem, Village of Silver Lake, and Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Sun  Mon  Tue  Wed
New Munster     11.0  10.0  10.60 04 AM 04/11  11.4 11.5 11.1 10.6

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.58  03 AM 04/11    1.65      11.50 07 AM 04/12

...Below is predicted 24 hour precipitation information for 
the listed sites...

(nmsw3)  6-hour precipitation amounts (in.)
New Munster: 6 pm-midn   0.00
New Munster: midn-6 am   0.00
New Munster: 6 am-noon   0.00
New Munster: noon-6 pm   0.00
484 
WGUS83 KMKX 111541
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT SAT APR 11 2015

...The flood warning is cancelled for the following rivers in 
Wisconsin...Illinois...
 
  Fox River Near New Munster AFFECTING Kenosha and Lake Counties
 

&& 
WIC059-ILC097-111611-
/O.CAN.KMKX.FL.W.0006.000000T0000Z-150414T1200Z/
/NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1041 AM CDT SAT APR 11 2015

The Flood Warning is cancelled for
  The Fox River Near New Munster.
* At 10:00 AM Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.6 feet. The 
  river will fall to 10.5 feet by 12:00 PM Saturday.
* Impact...At 10.8 feet...Floodwaters are near some homes along 
  Highway W in the Silver Lake area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Sun  Mon  Tue  Wed
New Munster     11.0  10.0  10.63 10 AM 04/11  10.5 10.2  9.7  9.3

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.65  10 AM 04/11    1.01      10.60 01 PM 04/11

...Below is predicted 24 hour precipitation information...

(nmsw3) predicted 6-hour precipitation amounts (in.)
New Munster: 6 am-noon   0.00
New Munster: noon-6 pm   0.00
New Munster: 6 pm-midn   0.00
New Munster: midn-6 am   0.00

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 8:33 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 10, 8:33 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT FRI APR 10 2015

.UPDATE...
VERY QUIET ACROSS THE AREA OVERNIGHT. HIGH PRESSURE IS SLIDING BY
TO THE SOUTH WITH THE RIDGE AXIS LINING UP OVER WESTERN WISCONSIN
BY 12Z SAT. OTHER THAN SOME MINOR ADJUSTMENTS TO TEMPS AND SKY
COVER...NO CHANGES.

&&

.AVIATION/06Z TAFS/...
VFR CONDITIONS THROUGH THE TAF PERIOD. WINDS WILL GRADUALLY BACK
FROM WEST TO SOUTH SOUTHWEST DURING THE TAF PERIOD AS HIGH
PRESSURE DRIFTS BY TO THE SOUTH AND EAST. WINDS 10KTS OR LESS.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT FRI APR 10 2015/

SHORT TERM...

TONIGHT...FORECAST CONFIDENCE...HIGH

UPPER LEVEL TROUGH AXIS PASSES EAST OF THE AREA TONIGHT AS JET LEVEL
WINDS WEAKEN AND VEER NORTHWESTERLY. STRONG SHORTWAVE/PV ANOMALY
AFFECTING THE AREA THIS AFTERNOON SHIFTS EAST INTO THE CENTRAL GREAT
LAKES REGION BY 6Z...WITH 12H MID-LEVEL HEIGHT RISES OF 4 TO 12 DAM.
AREA OF VERTICAL MOTION...DEPICTED IN MODEL OMEGA FIELDS OVER THE
CWA AT 0Z...QUICKLY SHIFTS EAST AS ANY LINGERING PRECIPITATION COMES
TO AN END. SKIES CLEAR OUT QUICKLY WITH PATCHY FOG DEVELOPING.

SATURDAY...FORECAST CONFIDENCE...HIGH

MID-LEVEL HEIGHTS CONTINUE RISING SATURDAY MORNING AS RIDGING ALOFT
PREVAILS. THIS WILL SUPPORT SURFACE RIDGING OVER THE CWA AS HIGH
PRESSURE MIGRATES FROM EASTERN IOWA INTO CENTRAL ILLINOIS. WESTERLY
WINDS SATURDAY MORNING WILL BACK SOUTHERLY BY EVENING AS UPSTREAM
TROUGHING ADVANCES INTO THE CENTRAL PLAINS. WITH WEAK LOW-LEVEL WARM
ADVECTION OCCURRING...AND 925 TEMPERATURES RISING TO +9 TO
+11...EXPECT HIGH TEMPERATURES TO RISE INTO THE UPPER 50S TO LOWER
60S. AS IS TYPICAL THIS TIME OF YEAR...READINGS WILL BE A BIT COOLER
ALONG THE LAKESHORE. ALL IN ALL...LOOKS LIKE A PLEASANT AND SUNNY
START TO THE WEEKEND.

SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

SLY FLOW AND WARM ADVECTION WILL INCREASE SAT NT INTO SUN AS AN
UPPER TROUGH MOVES INTO THE NRN PLAINS. A SHORTWAVE TROUGH AHEAD
OF THIS FEATURE MAY BRING A FEW SHOWERS TO THE AREA ON SUN.
SHOWERS ARE THEN LIKELY SUN NT WITH THE PASSAGE OF THE WEAK COLD
FRONT AS THE UPPER TROUGH MOVES INTO MN. THE MODELS DEPICT
ORGANIZED 850-700 MB FRONTOGENESIS WITH PWS UP TO 1.20 INCHES. A
DRY WLY FLOW WILL PREVAIL IN THE WAKE OF THE COLD FRONT FOR MON.
MILD TEMPS ARE EXPECTED THROUGH THIS PERIOD.

LONG TERM...TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE WILL PREVAIL ON TUE BUT WILL MOVE TO THE EAST WITH
SLY FLOW AND WARM ADVECTION FOR LATE TUE INTO THU. A LONG WAVE
UPPER TROUGH WILL SLOWLY APPROACH FROM THE PLAINS DURING THIS
PERIOD WITH UNCERTAINTY ON ITS TIMING. AT THIS TIME...IT APPEARS
THE COLD FRONT WILL ARRIVE ON THU WITH THE UPPER TROUGH PASSAGE
SLOW TO PASS THROUGH FRI. THUS CHANCES OF SHOWERS ARE FORECAST
FROM WED NT THROUGH FRI. MILD TEMPS TO PREVAIL BUT COOLER BY FRI.

AVIATION/00Z TAFS/...

SHOWERS AND THUNDERSTORMS...PRODUCING OCCASIONAL MVFR VSBYS...WILL
CLEAR MSN BY 22Z...UES AND MKE BY 23Z...AND ENW BY 00Z.
NORTHWESTERLY WINDS AT MOST OF THE TAF SITES PRESENTLY WILL BACK
WESTERLY AND DECREASE THIS EVENING. EASTERLY WIND COMPONENT NOW
AFFECTING MKE SHOULD GRADUALLY SHIFT TO NORTHWESTERLY BY AROUND 02Z
TONIGHT. EXPECT VFR CIGS FOR THE REMAINDER OF THE TAF PERIOD. WITH
LIGHT WINDS TONIGHT FOG COULD REDUCE VSBYS TO MVFR LEVELS AT A FEW
LOCATIONS BY MORNING. IF THIS OCCURS...ENW AND UES APPEAR TO HAVE
THE BEST SHOT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...DAVIS
TONIGHT/SATURDAY AND AVIATION/MARINE...SPM
SATURDAY NIGHT THROUGH FRIDAY...GEHRING
Hazardous weather outlook, Apr 10, 6:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT FRI APR 10 2015

WIZ046-047-051-052-056>060-062>072-112315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
610 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT
MOVES ACROSS SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-112315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
610 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:51 PM CDTSmall Craft AdvisoryMKX53 hr

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.